Hail, Phillips
- When
- June 16, 12:45 PM MST
- Where
- Phillips County, 14 mi SW of Malta
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.200, -108.083
4 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 16, 7:52 AM MST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 852 AM MDT THU JUN 16 2005 .SHORT TERM...FOR NORTHEAST MONTANA TODAY... A COLD FRONT HAS STALLED OUT AN IS BECOMING MORE ILL DEFINED ACROSS OUR EXTREME EASTERN ZONES. LITTLE IN THE WAY OF AN AIRMASS CHANGE BEHIND THE FRONT WITH ONLY SOME WEAK LOW LEVEL CONVERGENCE EVIDENT ALONG THE FRONTAL BOUNDARY. THE 12Z KGGW SOUNDING HAS A NICE CAP BETWEEN 500-550MB AND WILL BE INTERESTING TO SEE WHAT HAPPENS WITH THIS CAP...AND THUS PLAN TO DO AN 18Z SOUNDING DUE TO THE SEVERE WEATHER THREAT LATER TODAY INTO TONIGHT. EASTERN MONTANA REMAINS IN A MOIST AND UNSTABLE SOUTHWEST FLOW AROUND A CLOSED UPPER LOW OFF THE OREGON COAST. NO REAL SHORTWAVES EVIDENT IN THE FLOW THAT ARE VISIBLE ON WATER VAPOR...BUT APPEARS THERE MAYBE SOME SHORTWAVE ENERGY EMBEDDED IN THE FLOW BACK ACROSS IDAHO. A FEW ISOLATED SHOWERS IN NORTHERN PHILLIPS AND VALLEY COUNTIES...AND AN ONE OR TWO VERY ISOLATED SHOWERS ACROSS OUR EASTERN ZONES. THE ACTIVITY ACROSS OUR NORTHWEST ZONES SHOULD LIFT UP INTO CANADA WITHIN THE HOUR SO DO NOT PLAN TO UPDATE FOR THIS ACTIVITY. ISOLATED SHOWERS IN THE EAST ARE FALLING APART. OTHERWISE...THERE IS AN AREA OF LOW CLOUDS WITH CEILINGS AROUND 1K FT THAT EXTEND FROM NORTHWEST SOUTH DAKOTA AND SOUTHEAST MONTANA UP INTO OUR SOUTHEAST ZONES. PLAN TO INCREASE THE CLOUD COVER INTO THE M/CLOUDY RANGE ACROSS OUR SOUTHEAST ZONES FOR THE REMAINDER OF THE MORNING. THE AREA IS STILL IN A SLIGHT RISK TODAY INTO TONIGHT. THE ONLY REAL TRIGGER WILL BE SHORTWAVES IN THE FLOW...BUT THE ATMOSPHERE IS MORE UNSTABLE THAN YESTERDAY AND DEW POINTS ARE CURRENTLY IN THE UPPER 50S AND LOW 60S ACROSS THE EASTERN HALF OF OUR CWA...SO CERTAINLY EVEN MORE JUICY AT LOW LEVELS THAN YESTERDAY. THE MORNING SOUNDING HAS PRECIPITABLE WATER VALUES APPROACHING AN INCH. CAPE VALUES PROGGED TO BE AROUND 1000J/KG WITH LIS AROUND -4C...AND ANY STORMS LATER TODAY INTO TONIGHT MAY CONTAIN HEAVY DOWNPOURS...LARGE HAIL...AND DAMAGING WIND GUSTS. UNLIKELY TO BE A WIDESPREAD SEVERE WEATHER OUTBREAK BUT CERTAINLY THE POTENTIAL WHERE A FEW STORMS COULD TURN SEVERE. CB .PREVIOUS DISCUSSION...FOR NORTHEAST MONTANA...TDY THROUGH SAT... THREAT OF SEVERE WEATHER ACROSS CWA AGAIN TODAY AND TONIGHT. AIRMASS REMAINS VERY JUICY...DEW POINTS IN THE UPPER 50S OVER THE EASTERN ZONES...AND PW NEAR 1 INCH. AIRMASS ALSO UNSTABLE WITH LI OF NEAR MINUS 5 AND GOOD CAPE OF 1-2K J/KG FORECASTED FOR THE AFTERNOON. MAIN LIMITING FACTOR WILL BE LACK OF INITIATION TRIGGER AND WEAK CAP. WEAK SHORTWAVE ENERGY SLIDING NORTHEAST THROUGH THE UPPER FLOW SHOULD INITIATE STORMS OVER THE MOUNTAINS AND CONDITIONS FAVORABLE FOR ELEVATED CONVECTION TO SPREAD INTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING. STRONGER SHORTWAVE/JET STREAK LIFTS NORTHEAST ACROSS WESTERN MONTANA ON FRIDAY WITH TIGHTENING FRONTAL BOUNDARY ACROSS CENTRAL MONTANA. STRONG THERMAL RIDGE AND LOW LEVEL JET PUNCHES INTO EASTERN MONTANA PUSHING TEMPERATURE TO NEAR OR ABOVE 90 ACROSS THE SOUTHEAST ZONES. THUNDERSTORMS EXPECTED TO DEVELOP ALONG OR WEST OF THE FRONTAL BOUNDARY AND SWEEP ACROSS THE CWA OVERNIGHT AS THE FRONT MOVES EAST. WEAK HIGH PRESSURE MOVE OVER THE REGION ON SATURDAY BUT MOIST SOUTHWEST FLOW CONTINUES WITH RIDGE AXIS MOVING SLIGHTLY EASTWARD. THERMAL RIDGE SHIFTS INTO THE DAKOTA...WEAKENING CAP OVER EASTERN MONTANA AND KEEPING THREAT OF THUNDERSTORMS GOING. EBERT .LONG TERM...SATURDAY NIGHT THRU THURSDAY... TONIGHT MODELS LOOKING SIMILAR TO LAST NIGHTS WITH THE PATTERN TAKING ON A VERY SUMMERY LOOK. A STRONG UPPER RIDGE IS OVER THE PLAINS EARLY ON WITH A SW FLOW ALOFT INTO NE MT. A WEAKENED UPPER TROUGH REMAINS ALONG THE PACIFIC COASTLINE WHICH ALLOWS THE PLAINS RIDGE TO RETROGRADE WESTWARD...AND ALSO BECOMES MORE WEST-EAST ORIENTED. THIS ALLOWS 500 MB HEIGHTS TO RISE OVER OUR AREA... EXCEEDING 580 DM...AND ISOBARS ALSO BECOMING MORE WESTERLY ORIENTED WITH TIME. THE RESULT WILL BE A WARMING AND DRYING TREND WITH THE WARMEST HIGHS SO FAR THIS YEAR. THICKNESSES CLIMB TO AROUND 580 DM TUE AND WED. HAVE RAISED HIGHS SLIGHTLY CLOSER TO GFS ENSEMBLE HIGHS...BUT PROBABLY STILL CONSERVATIVE. CHANGES MADE TO ONGOING FORECAST ARE SMALL AND WILL STICK WITH THE MODELS IDEA OF CONTINUED TRENDING TO A PROMINENT RIDGE INFLUENCING OUR AREA. WILL LOWER SOME POPS AND CLOUD COVER...KEEPING MOST SLIGHT AND EARLY ON IN PERIOD...MAINLY IN NIGHTTIME 12 HOURS. SUBSIDENCE ALOFT WILL KEEP CONVECTIVE ACTIVITY FROM FORMING OVER OUR AREA AS TIME GOES ON...AND NOT CONSISTENT MODELS INDICATIONS OF ANY STRONG SHORTWAVE TO LATCH ONTO FOR POPS EITHER. SIMONSEN && AVIATION... AN AREA OF LOW CLOUDS ARE MOVING NORTH ACROSS EAST CENTRAL MONTANA HAS BROUGHT MVFR CEILINGS TO GDV AND SDY. THE LOW CLOUDS SHOULD BURN OFF WITH DAYTIME HEATING. TO THE NORTH...SOME MID LEVEL CLOUDS ARE MOVING NORTH LEAVING CLEAR SKIES BEHIND. UNSTABLE AIR SHOULD ALLOW SOME THUNDERSTORMS DEVELOP THIS AFTERNOON THAT COULD BRING BRIEF PERIODS OF LOW VISIBILITIES AND CEILINGS. FORRESTER && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 602 AM MDT THU JUN 16 2005 MTZ016>027-059>062-171200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 602 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND SATURDAY ACROSS MUCH OF NORTHEAST MONTANA. THE CHANCE FOR ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE...CONTINUES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 108 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
The hail was accompanied by 2.7 inches of rain in 45 minutes.
Dry Blood Creek Raws
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457984, 5457985, 5457986, 5457987, 5457988, 5457989, 5457990.